Utah, 2018Wildfire in Utah, June 27 to 28, 2018
June 27 to 28, 2018 · NWS SLC · 1 event in 1 county or zone
The Fruitland Shed Fire began on June 27 in the city of Fruitland and was contained on June 28.
- Deaths
- 0
- Injuries
- 2
- Property damage
- $750,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Fruitland Shed Fire began on June 27 in the city of Fruitland and was contained on June 28.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 27, 8:57 AM MST, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 27, 8:57 AM MST, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
957 AM MDT Wed Jun 27 2018
.SYNOPSIS...High pressure aloft across the southern Rockies will
shift east of the area tonight through Thursday. A dry cold front
will bring somewhat cooler temperatures to the area for Friday
through the upcoming weekend.
&&
.DISCUSSION...High pressure aloft centered across the southern
Rockies will gradually shift to the east tonight through Thursday.
The increase in southwest flow aloft across the Great Basin behind
the exiting high pressure will be the result of the approaching
Pacific trough scheduled to reach the northern Rockies/northern
Great Basin Thursday night.
The surface cold front associated with the mid-level trough looks
to remain dry as it presses south across Utah Thursday night and
Friday. Substantially cooler temps will follow the front, with
highs Friday/Saturday running 5 to 15 degrees cooler versus
Thursday. Post-frontal precip should remain well to north closer
to best moisture and dynamic support for lift with the passing
mid-level trough on Friday.
No updates planned for the current forecast package at this time.
&&
.AVIATION...A dry and stable southwest flow aloft across northern
Utah will maintain VFR conditions under clear skies through the
current TAF period. Northwest winds will develop at the terminal
around 19Z, then shift back to a south-southeast drainage between
03Z and 04Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning from 2 PM this afternoon to midnight MDT
Thursday night for UTZ481>484-488-489-492>498.
WY...None.
&&
CONGER
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jun 27, 4:45 AM MST, 9 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
545 AM MDT Wed Jun 27 2018
UTZ001>016-019>021-517-518-WYZ021-281300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
545 AM MDT Wed Jun 27 2018
This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.
.DAY ONE...Today and Tonight
Southwest winds will increase over much of central and southern
Utah this afternoon and evening. These winds will combine with low
humidities to create critical fire weather conditions in areas
with cured fuels.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Southwest winds will continue Thursday ahead of an approaching
dry cold front. These winds will combine with low humidities in
place to create dangerous fire weather conditions across southern
and eastern Utah where fuels have cured.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity
For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Wildfire, Western Uinta Basin
- When
- June 27, 2:00 PM MST to June 28, 2:00 PM MST
- Where
- Western Uinta Basin forecast zone
- Injuries
- 2 direct, 0 indirect
- Property damage
- $750,000
- Reported by
- Broadcast Media
The Fruitland Shed Fire was a human-caused wildfire that began on June 27 in the city of Fruitland and was contained on June 28. The fire burned 20 acres and destroyed seven structures, including two permanent residences. Two people were treated for smoke inhalation in association with the fire, including a firefighter.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, June 27, 20181 death · 1 injured · 2 events
- Wildfire in Colorado, June 27 to 30, 2018$32 million · 1 event
- Flash Flooding and Flooding in Tennessee, June 27, 2018$114,000 · 1 in hail · 29 events
- Tornado and Flash Flood in Ohio, June 27, 2018$151,000 · EF0 · 2 events
- Tornado in Pennsylvania, June 27, 2018$50,000 · EF1 · 1 event
- Flash Flooding and Flooding in West Virginia, June 27 to 28, 2018$54,000 · 70 kt wind · 7 events
- Heat in Oklahoma, June 27, 20185 injured · 1 event
- Tornadoes and Damaging Winds in Pennsylvania, June 27, 2018$33,000 · EF0 · 6 events
- Flash Flooding and Damaging Winds in Tennessee, June 27 to 28, 201850 kt wind · 21 events
- Hail and Damaging Winds in South Carolina, June 27, 2018$12,000 · 1 in hail · 9 events
- Hail and Damaging Wind in South Dakota, June 27, 20181 in hail · 8 events
- Hail and Damaging Wind in Wyoming, June 27, 20182 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 764126.